Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 101, NWS Jackson, KY

April 24, 2011Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 24, 2011, 3:30 PM EDT for Wayne County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2011, 3:30 PM EDT (19:30 UTC)
Expired
Apr 24, 2011, 4:00 PM EDT
In force
30 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wayne County, KY

The radar

The Louisville radar (KLVX), 153 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:00 PM EDTHAIL 0.75Monticello, KY
Apr 24, 4:09 PM EDTHAIL 1Monticello, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WUUS53 KJKL 241930
SVRJKL
KYC231-242000-
/O.NEW.KJKL.SV.W.0101.110424T1930Z-110424T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 400 PM EDT

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ALBANY...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...SUNNYBROOK...POWERSBURG...ZULA...HIDALGO...CABELL...
  SLICKFORD...SUSIE...PARNELL...COOPER...BURFIELD...OIL VALLEY...
  STEUBENVILLE...BARRIER...GREGORY AND COOPERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3693 8497 3695 8496 3695 8492 3700 8486
      3679 8464 3664 8501 3667 8501 3670 8503
      3677 8502 3682 8505 3684 8508 3686 8508
TIME...MOT...LOC 1930Z 236DEG 32KT 3673 8514
WIND...HAIL 60MPH 1.00IN

$$

JACOBSON
2 follow-up statements
692 
WWUS53 KJKL 241942
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EDT SUN APR 24 2011

KYC231-242000-
/O.CON.KJKL.SV.W.0101.000000T0000Z-110424T2000Z/
WAYNE KY-
342 PM EDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE COUNTY
UNTIL 400 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
ALBANY...MOVING NORTHEAST AT 35 MPH.

IN ADDITION...AT 331 PM EDT...GOLF BALL SIZE HAIL WAS REPORTED IN 
ALBANY...LOCATED IN CLINTON COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIDALGO AROUND 345 PM EDT.
  SUSIE AND SLICKFORD AROUND 350 PM EDT.
  COOPER AND PARNELL AROUND 355 PM EDT.
  MONTICELLO...OIL VALLEY...BARRIER AND STEUBENVILLE AROUND 400 PM
  EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3693 8497 3695 8496 3695 8492 3700 8486
      3679 8464 3664 8501 3667 8501 3670 8503
      3677 8502 3682 8505 3684 8508 3686 8508
TIME...MOT...LOC 1941Z 246DEG 30KT 3675 8503
WIND...HAIL 60MPH 1.75IN

$$

KAS
427 
WWUS53 KJKL 241956
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT SUN APR 24 2011

KYC231-242000-
/O.CON.KJKL.SV.W.0101.000000T0000Z-110424T2000Z/
WAYNE KY-
356 PM EDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WAYNE
COUNTY UNTIL 400 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
SUSIE...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOPER...MONTICELLO...OIL VALLEY AND BARRIER AROUND 400 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3672 8499 3678 8501 3681 8502 3693 8478
      3679 8464
TIME...MOT...LOC 1955Z 248DEG 27KT 3679 8491
WIND...HAIL 60MPH 1.75IN

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:35 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 24, 1:35 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
135 PM EDT SUN APR 24 2011

.SHORT TERM.../TODAY/

CONVECTION OCCURRED OVER MUCH OF THE AREA EARLIER THAN WAS FORECAST
TODAY. UPDATED THE FORECAST TO ACCOUNT FOR AREA OF PRECIP WHICH WAS
DEPARTING TO THE EAST LATE THIS MORNING. THERE IS ALSO ANOTHER BATCH
OF THUNDERSTORMS MOVING EAST ALONG THE BORDER OF SOUTH CENTRAL KY AND
MIDDLE TN...WITH A RAIN SHIELD WHICH HAS DEVELOPED FROM BLOWOFF TO
THE NORTH OF THE STORMS. THIS IS MOVING TOWARD OUR SW COUNTIES AND
SHOULD ARRIVE THIS AFTERNOON. PRECIP PROBABILITY OVER OUR NORTHERN
COUNTIES LOOKS PROBLEMATIC. WITH SOUTHERN CONVECTION ABSORBING THE
LOW LEVEL INFLOW...AND CLOUDS PREVENTING DESTABILIZATION...IT MAY BE
DIFFICULT TO GET PRECIP IN THE NORTH. HOWEVER...WITH THE GROUND SO
WET...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE IN THE FAR NORTH FOR
NOW. IT MAY HAVE TO BE REVISITED WITH THE NEW AFTERNOON FORECAST
PACKAGE. BECAUSE OF EXTENSIVE CLOUDS AND PRECIP WHICH HAS
OCCURRED...HAVE LOWERED MAX TEMPS CONSIDERABLY FOR MOST OF THE
FORECAST AREA THIS AFTERNOON.

THE PREVIOUS SHORT TERM FORECAST DISCUSSIONS FOLLOWS...

/MESOSCALE UPDATE/

LEFTOVER LINE OF SHOWERS AND THUNDERSTORMS HAS DIMINISHED TO JUST
SOME SCATTERED ACTIVITY ACROSS THE AREA. ANOTHER LEADING EDGE LINE OF
MORE INTENSE THUNDERSTORMS IS MOVING THROUGH THE WESTERN HALF OF KY.
IR SATELLITE AND MOSAIC RADAR SHOW A WEAKENING TREND TO THIS
ACTIVITY...HOWEVER IF IT WERE TO HOLD TOGETHER...IT WILL BRUSH OUR
WESTERN TIER OF COUNTIES BETWEEN 10 AND 11 AM.

/TODAY THROUGH MONDAY NIGHT/

A LINE OF INTENSE THUNDERSTORMS IS CURRENTLY AFFECTING SOUTH CENTRAL
KENTUCKY. THESE DEVELOPED IN RESPONSE TO OUTFLOW FROM PREVIOUS
CONVECTION AS WELL AS AN ENGAGED LOW LEVEL JET NOSING IN OUT OF THE
TENNESSEE VALLEY. THE LINE IS MOVING EAST...AND WILL LIKELY AFFECT
OUR WESTERN TIER OF COUNTIES AFTER 4 AM. THE AIR MASS IN THE NORTHERN
HALF OF THE AREA IS PRETTY STABLE AT THE SURFACE...SO WOULD EXPECT A
GENERAL WEAKENING TREND AS THESE STORMS ENCROACH UPON THE AREA.

ONCE THIS LINE MOVES THROUGH...THERE IS DECENT AGREEMENT UPON
BRINGING A SHORT WAVE TROUGH EAST INTO THE OHIO VALLEY BY AROUND
NOON TODAY. THIS...ALONG WITH THE NEARLY STATIONARY BOUNDARY NORTH OF
THE OHIO RIVER WILL PROVIDE THE FOCUS FOR CONVECTION...WITH THE
BLUEGRASS COUNTIES SEEING THE HIGHER CHANCES AND GREATEST FLASH
FLOODING THREAT. DID EXPAND THE CHANCE POPS A BIT FURTHER TOWARDS THE
SOUTHEAST TODAY...WITH MUCH MORE OUTFLOW BOUNDARY ACTIVITY OCCURRING
WITH THE COMPLEXES NOW THAT THE SURFACE BOUNDARY IS LESS DEFINED. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.

EXPECT ACTIVITY TO BE ON THE DECLINE INTO THE EVENING HOURS WITH THE
LOSS OF HEATING. TROUGHING MOVING INTO THE SOUTHERN PLAINS WILL HELP
SHARPEN UP THE SURFACE BOUNDARY ALONG THE LOWER OHIO RIVER VALLEY
AND ALSO HELP NUDGE IT NORTHWARD...KEEPING THE CONCENTRATED
CONVECTION OUT OF THE AREA. THIS DRIER TREND WILL CONTINUE INTO
MONDAY AND MONDAY NIGHT AS THE LOW PRESSURE ORGANIZES ACROSS THE
SOUTHERN PLAINS AND INTENSIFIES AS IT LIFTS NORTH INTO THE SOUTHERN
GREAT LAKES REGION BY TUESDAY MORNING.

.LONG TERM.../TUESDAY THROUGH SATURDAY/

MODELS CONTINUE TO PAINT AN ACTIVE PATTERN THRU THE EXTENDED PERIOD
WITH SEVERAL WAVES OF LOW PRESSURE DEVELOPING ALONG A PERSISTENT
LONGWAVE TROF OVER THE HEART OF THE CONUS AND RIDING UP THE
MISSISSIPPI VALLEY FROM THE SOUTHERN PLAINS TOWARDS THE GREAT LAKES.
THE WAFFLING SFC BOUNDARY THAT HAS BEEN DRAPED ACROSS THE OHIO
VALLEY OVER THE LAST COUPLE OF DAYS WILL BE IN TRANSITION ONCE AGAIN
AS THE FIRST SFC LOW OF THE PERIOD WINDS UP OVER THE MID MISSISSIPPI
VALLEY EARLY ON TUESDAY. STRONG SOUTHERLY FLOW AHEAD OF THE LOW WILL
USHER IN WARMER AIR DURING THE DAY...SHUNTING THE BOUNDARY FURTHER
NORTH THRU OHIO AND INDIANA AS A WARM FRONT. FCST SOUNDINGS OVER OUR
AREA DEPICT A FAIRLY UNSTABLE AIRMASS DEVELOPING DURING THE DAY. MOS
CONTINUES TO ADVERTISE LIKELY TO CATEGORICAL POPS ON TUESDAY...BUT
WITH A LACK OF ANY OBVIOUS TRIGGER HAVE OPTED TO MAINTAIN OUR HIGH
END CHANCE POPS DURING THE DAY.

AS THIS FIRST AREA OF LOW PRESSURE WORKS ITS WAY ACROSS THE GREAT
LAKES REGION TUESDAY/TUESDAY NIGHT...ANOTHER AREA OF LOW PRESSURE IS
PROGGED TO DEVELOP OVER THE SOUTHERN PLAINS AND LIFT NORTHEAST ALONG
A STALLED COLD FRONT RUNNING UP ALONG THE MISSISSIPPI VALLEY. THIS
WILL KEEP A THREAT OF SHOWERS AND THUNDERSTORMS OVER THE AREA THRU
WEDNESDAY MORNING AS THE COLD FRONT BEGINS SWINGING THRU THE
COMMONWEALTH. ON WEDNESDAY...MODELS BEGIN TO DIVERGE WITH THE TIMING
OF THE FROPA BUT GENERALLY AGREE ON SOMETIME DURING THE LATE MORNING
EARLY AFTERNOON TIME FRAME. ONCE AGAIN FCST SOUNDINGS DEPICT THE
POTENTIAL FOR ENOUGH INSTABILITY TO DEVELOP AND COUPLED WITH VEERING
LOW LEVEL WIND FIELDS STRONGLY SUGGEST ENOUGH POTENTIAL FOR ANOTHER
ROUND OF SEVERE WEATHER OVER CENTRAL AND EAST KENTUCKY TO RAISE SOME
CONCERNS FOR WEDNESDAY AFTERNOON AND EVENING.

THE PERSISTENT UPPER LEVEL TROF LOOKS TO FINALLY BEGIN PUSHING INTO
THE EASTERN CONUS ON THURSDAY...BUT A SLOW DEPARTURE OF THE SFC
LOW SHOULD KEEP THE CHANCES FOR PRECIP ASSOCIATED WITH THE WRAP
MOISTURE AROUND THE BACKSIDE OF THE LOW GOING WEDNESDAY NIGHT AND
INTO THURSDAY BEFORE WINDING DOWN LATE IN THE DAY THURSDAY. THE
GENERAL MODEL CONSENSUS WOULD INDICATE HIGH PRESSURE BEGINS
TRAVERSING THE SOUTHEASTERN U.S. BY FRIDAY...USHERING IN DRIER AIR
AND A SHORT LIVED BREAK IN THE ACTIVE PATTERN...BUT ANOTHER LONG
WAVE TROF IS ALREADY APPEARING IN THE GUIDANCE MAKING ITS WAY ONTO
THE WEST COAST AND LOOKS TO BRING A RENEWED THREAT FOR MORE RAIN
JUST OUTSIDE OF THE FORECAST WINDOW.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

THE FORECAST AREA WAS PRECIP FREE AND VFR AT TAF ISSUANCE. HOWEVER...
THUNDERSTORMS WERE APPROACHING THE SW CORNER OF THE FORECAST AREA
FROM MIDDLE TN...WITH A RAIN SHIELD EXTENDING TO THE NORTH. THIS AREA
OF THUNDERSTORMS AND RAIN WILL CONTINUE MOVING EAST THIS
AFTERNOON...AFFECTING LOCATIONS MAINLY SOUTH AND WEST OF KJKL. A
TEMPORARY REDUCTION TO MVFR OR IFR IS POSSIBLE NEAR THE TN BORDER
FROM THE THUNDERSTORMS...OTHERWISE VFR IS EXPECTED TO PERSIST. SOME
ADDITIONAL SHOWER OR THUNDERSTORM DEVELOPMENT CAN NOT BE RULED OUT
ACROSS THE AREA THROUGH THIS EVENING...BUT THE UNCERTAINTY IS TOO
GREAT TO INCLUDE IT IN THE FORECAST. THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WILL RETREAT TO THE NORTH OVERNIGHT TONIGHT...WITH DRY
WEATHER AND VFR CONDITIONS THEN EXPECTED DURING THE DAY MONDAY. WINDS
WILL BECOME GUSTIER DURING THE DAY MONDAY...WITH GUSTS TOPPING 20 KT
AT TIMES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052.

&&

SHORT TERM...GEOGERIAN/HAL
LONG TERM....MB
AVIATION...HAL
Hazardous weather outlook, Apr 24, 4:24 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
424 AM EDT SUN APR 24 2011

KYZ044-050>052-251130-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
424 AM EDT SUN APR 24 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND PERSIST INTO TONIGHT.
SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS.

IN ADDITION...FLASH FLOODING IS POSSIBLE THROUGH TONIGHT. SEE ONGOING
FLASH FLOOD WATCH FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY NIGHT...AND AGAIN
FROM TUESDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ058>060-068-069-079-080-083>088-104-106>120-251130-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
424 AM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND PERSIST INTO
TONIGHT...MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80.
SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY NIGHT...AND AGAIN
FROM TUESDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON.

MB

In the hours before

Special weather statement, Apr 24, 9:36 AM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
936 AM EDT SUN APR 24 2011

KYZ052-058>060-106-108-241415-
ROWAN-MENIFEE-POWELL-ESTILL-MORGAN-WOLFE-
936 AM EDT SUN APR 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1015 AM EDT SUNDAY MORNING...

   EXTREME SOUTH CENTRAL ROWAN...
   WEST CENTRAL MORGAN...
   MENIFEE...
   POWELL...
   NORTHWESTERN WOLFE AND
   CENTRAL ESTILL.

AT 936 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SOUTH
IRVINE...OR NEAR IRVINE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KNOWLTON AROUND
945 AM EDT...CAT CREEK AROUND 950 AM EDT...BOWEN AROUND 955 AM EDT...
FAGAN AROUND 1000 AM EDT...FRENCHBURG AROUND 1005 AM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:35 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell25 min
Apr 23, 9:03 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more27 min
Apr 24, 3:59 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne18 min
Apr 24, 4:39 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley36 min
Apr 24, 5:08 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.